|Managing Insomnia, Gastric, Anxiety
Dec 6, 2008
I've been on Truvada and Kaletra for several months now. Although at first I lost weight and looked awful, I have picked up weight again and look healthy again. However I suffer from insomnia, loose bowl movements and anxiety (Panic attacks) (Intrusive thoughts) I also get very bloated and I have to go to the bathroom the second by body tells me or else I'm in trouble (if you know what I mean) I currently take Buspar (generic version for Anxiety) and now and again sleeping pills, I also take a high protein powder with Whey Protein and L-glutamine. I notice I function better when taking the protein powder. How can I manage my insomnia with natural meds instead of taking sleeping pills (I'm worried about long term use) Also is their a way to combat the lose stools/gastric problems, finally is there are stronger pill for depression and anxiety that work well with my ARV's. I'm currently overseas so I am not near medical doctors and cannot avail myself until I return to the states in January.
| Response from Dr. Henry
Buspar and some other anti-anxiety/panic attach meds can interact with Kaletra causing more side effects so dosing can be tricky as can adding new meds without careful supervision. Kaletra can often contribute to loose bowel movements (less often the Truvada) which can be helped sometimes with calcium supplements, fiber tablets, active culture yogurt or macrobiotics, and some gentle over the counter antidiarrheal meds. Patients vary in response to those measures so often a trial by error process is needed. Benadryl (diphenhydramine) and/or melatonin (ie 3 mg) are over the counter products that variably can help persons get to sleep and can be taken safely with your HIV regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.